Hail, Blanco
- When
- March 11, 7:10 PM CST to 7:20 PM CST
- Where
- Blanco County, 10 mi W of Round Mtn
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.430, -98.498
Thunderstorms formed along a cold front over much of South Central Texas and in advance of an upper level low moving eastward across New Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Thunderstorms formed along a cold front over much of South Central Texas and in advance of an upper level low moving eastward across New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 11, 5:45 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 PM CDT SUN MAR 11 2007 .AVIATION... IFR/LOW MVFR CIGS WILL PREVAIL THROUGH THE FORECAST PERIOD. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA WITH LOCAL LIFR CIGS AND VSBYS. WINDS WILL BE VARIABLE LESS THAN 10 KTS WITH ISOLATED GUSTS TO 40 KTS POSSIBLE NEAR THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 332 PM CDT SUN MAR 11 2007/ DISCUSSION... 500 TO 200 HPA LOW/TROF OVER NM CONTINUES TO DEVELOP AND THE TREND TO AN EVENTUAL MARCH RAIN MAKING SYSTEM FOR SOUTH CENTRAL TEXAS CONTINUES TO SHOW UP FROM 12Z INFO TODAY. 500 HPA LOW CNTR IS FORECAST TO MOVE NEAR THE SE CORNER OF NM AND WEST TEXAS TONIGHT...THEN BECOME NEARLY STATIONARY MONDAY AND TUESDAY. THIS PATTERN BODES WELL FOR A GOOD CHANCE OF RAIN TONIGHT AND MONDAY THRU TUESDAY. MESO BOUNDARY WEST AND NORTH OF A DRT TO ECU LINE IS FCST TO DRIFT S AND E THROUGH TONIGHT...HELPING TO GENERATE SCT SHOWERS AND TSTMS. THIS ACTIVITY IS FCST TO SPREAD OVER SOUTH CENTRAL TEXAS TONIGHT AND MONDAY. LOCALLY HEAVY RAIN IS STILL POSSIBLE WITH THIS PATTERN. AS LOW REMAINS NEARLY STNRY OVER WEST TEXAS MONDAY AND TUESDAY...A SERIES OF S/W TROF PASSING AROUND THE SOUTH AND EAST PERIPHERY OF THE LOW APPEAR SUFFICIENT TO SET OFF CONTINUED RAIN CHANCES MONDAY THRU TUESDAY. FORECAST TOOLS CONTINUE TO SHOW STRONGER WESTERLIES DEVELOPING FAR ENOUGH SOUTH AGAIN ON WEDNESDAY TO BEGIN TO CARRY THE 500 HPA LOW OFF TO THE EAST AND SOUTHEAST LATE WEDNESDAY AND WEDNESDAY EVENING. THIS WILL HELP RAIN CHANCES STAY OVER THE AREA TUESDAY NIGHT TO PART OF WEDNESDAY MORNING. SKIES AND RAIN CHANCES ARE EXPECTED TO DECREASE FROM THE WEST LATE WEDNESDAY OR WEDNESDAY EVENING. ON THURSDAY A GENERALLY WARM AND DRY DAY IS EXPECTED FOLLOWED BY COOLER CONDITIONS LATE THURSDAY AND THURSDAY NIGHT...AS COOL AIR MOVES ACROSS THE AREA FROM THE N AND NE. FAST MOVING S/W TROF COMING FROM THE NW OVER COOL AIR THU NIGHT MAY BE ENOUGH TO CAUSE MOSTLY CLOUDY SKIES. COOLER DAYTIME HIGHS ARE EXPECTED FRIDAY...FOLLOWED BY INCREASING MOISTURE AGAIN NEXT WEEKEND AS SOUTHERLY WINDS RETURN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 73 63 72 61 / 100 70 60 70 60 AUSTIN BERGSTROM INTL AIRPORT 62 73 63 72 61 / 100 70 60 70 60 DEL RIO INTL AIRPORT 61 70 59 76 59 / 70 60 50 40 30 SAN ANTONIO INTL AIRPORT 63 73 63 73 63 / 80 70 60 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 730 PM CDT SUN MAR 11 2007 TXZ171>173-183>194-202>209-217>225-228-121200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 730 PM CDT SUN MAR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED MONDAY THROUGH TUESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AT TIMES TONIGHT THROUGH TUESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 PM CDT SUN MAR 11 2007 TXZ171>173-183>194-202>209-217>225-228-120315- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 342 PM CDT SUN MAR 11 2007 ...GOOD CHANCE OF RAIN EXPECTED TONIGHT THROUGH MONDAY...TUESDAY...AND TUESDAY NIGHT... A MARCH RAIN MAKING WEATHER SYSTEM WILL CONTINUE TO DEVELOP ACROSS NEW MEXICO AND WEST TEXAS TONIGHT AND MONDAY...AND THEN MOVE SLOWLY EAST WEDNESDAY. THIS WILL BRING A GOOD CHANCE OF RAIN...WITH SHOWERS OR THUNDERSTORMS...TO SOUTH CENTRAL TEXAS TONIGHT AND MONDAY THROUGH TUESDAY AND TUESDAY NIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE OVER THE NORTH AND WEST PART OF THE AREA TONIGHT. LOCALLY IS POSSIBLE TONIGHT THROUGH TUESDAY. A CHANCE OF RAIN OR SHOWERS IS EXPECTED TO LINGER WEDNESDAY MORNING...THEN RAIN CHANCES AND CLOUDS ARE FORECAST TO DECREASE FROM THE WEST WEDNESDAY AFTERNOON TO WEDNESDAY EVENING. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT SUN MAR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 1 N UTOPIA 29.63N 99.53W
03/11/2007 M0.00 INCH UVALDE TX CO-OP OBSERVER
3.12 INCHES OF RAINFALL IN 1 HOUR 30 MINUTES.
0645 PM HEAVY RAIN 11 NNE FREDERICKSBURG 30.42N 98.80W
03/11/2007 M0.00 INCH GILLESPIE TX CO-OP OBSERVER
2.42 INCHES OF RAINFALL IN 45 MINUTES.
0650 PM TSTM WND GST 1 N PANDALE 30.20N 101.55W
03/11/2007 E0 MPH VAL VERDE TX CO-OP OBSERVER
48 MPH WIND GUSTS
0720 PM HEAVY RAIN 1 E HORSESHOE BAY 30.54N 98.34W
03/11/2007 E0.00 INCH BURNET TX AMATEUR RADIO
FLOODING RAINFALL, ABOUT 2 INCHES PER HOUR.
&&
PMThe Austin/San Antonio radar (KEWX), 92 km away, was scanning. The volume nearest the first event began at 01:09 UTC.
13 flash flood, 2 thunderstorm wind, 2 flood, 1 hail, 1 funnel cloud. Local standard time, as filed.
Between 1 and 2 inches of rain fell over southern Burnet County with up to 5 inches in the Marble Falls area. Most of this rain fell in a one-hour period. Widespread flash flooding was reported with US281 being closed in and around Marble Falls. FM2147 was also reported closed.
From 1 to 2 inches of rain fell across western Comal County, with up to 5 inches from Spring Branch to Fischer. Widespread flash flooding developed and two cars were washed off FM306. Just before 9 pm CST, a woman and her husband were attempting to cross a low area along FM306 when their vehicle stalled in high water and was carried into Rebecca Creek. As the couple attempted to leave the vehicle, the woman was washed away and drowned. Her body was found the following day.
General 1 to 2 inch rains fell across southern Kendall County, with the highest amounts near 5 inches southwest of Kendalia. It was reported that 3 inches of that amount fell within one hour. Widespread flash flooding developed. FM473 and FM474 were closed, among many others.
From 1 to 2 inches of rain was generally indicated over the western half of Bandera County. Highest totals were 4 inches north of Medina, with most of that falling in 2 hours. Widespread flash flooding was reported across the western part of the county. SH16 was closed and 3 cars were reported washed off of the highway.
Between 1 and 2 inches of rain fell over the eastern third of Kerr County, with highest totals near 5 inches southeast of Center Point. Widespread flash flooding closed most roads in southeast Kerr County, including FM480.
Between 1 and 3 inches of rain fell in the Lago Vista area during the late evening of March 11. Flash flooding closed FM1431 as well as many other roads.
Between 2 and 3 inches of rain fell in the area from Kingsland to Sunrise Beach with widespread flash flooding through the late evening. FM2147 was reported closed due to flooding near Horseshoe Bay.
Thunderstorms produced up to 4 inches of rain between Twin Sisters and Blanco, causing flash flooding through the midnight hours that closed FM165 and FM32.
Up to 6 inches of rain was reported between Lockhart and Luling, with widespread flash flooding along Plum Creek that closed FM1322 and many other rural roads. Over 100 livestock were reported to have been washed downstream.
Thunderstorms across the northern half of Guadalupe County produced general 2 inch rainfall with up to 6 inches near Kingsbury. Flash flooding closed FM20 and FM621, among many other area roads through the early morning hours. Three men and a woman were attempting to drive through a low area on Laubach Road around 0120 am CST on Laubach Road that was experiencing flash flooding from nearby Geronimo Creek. Their car stalled and the three men attempted to push the car to safety while the woman steered. Unfamiliar with this area, and in the dark, they became confused and moved the car the wrong direction, causing it to be swept into Geronimo Creek. The men escaped the flash flooding safely but the young woman was swept downstream and drowned.
Between 3 and 5 inches of rain fell across northwest Hays county with the heaviest rainfall observed near Henley. Flash flooding closed FM12, FM165, and FM150. A man was traveling northward in his truck toward Dripping Springs when it was swept into Onion Creek. He was unable to make it to safety and drowned.
Widespread 2 to 3 inch rainfall over western Bastrop county in the late night hours caused widespread flash flooding. Highest totals were 6 inches near Rockne. Bee Creek overflowed, cutting FM20, and swept at least on car off the roadway. Rescuers brought two occupants to safety but had to swim around 100 yards to reach one of them. FM812 was closed by Walnut Creek, sending one car into high water and requiring a rescue.
Severe thunderstorm winds blew over trees and peeled back roofs of homes and businesses.
Thunderstorms produced a general 1 to 2 inch rainfall over northwestern Williamson County, with up to 5 inches in the Georgetown area. The resulting flash flooding closed CR268 and FM1869.
The Blanco River at Wimberley crested at 20.79 ft at 0315 CST on March 12, where flood stage is 13 ft. This was the 5th highest crest on record.
The San Marcos River below Luling crested at 31.75 ft at 0715 CST on March 12, where flood stage is 20 ft.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Comal | 2007-03-11 | 52 | Female | Vehicle/Towed Trailer | Direct |
| Flash Flood, Guadalupe | 2007-03-12 | 24 | Female | Vehicle/Towed Trailer | Direct |
| Flash Flood, Hays | 2007-03-12 | 49 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22326, 22327, 22330, 22331, 22332, 22333, 22334, 22335, 22336, 22337, 22339, 22340, 22341, 22342, 22343, 22344, 22345, 22346, 22347.